Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

3 Bumps

Birth control?

I just had a baby boy 3 weeks ago and am trying to decide what I want to do for birth control. Previous, to my getting pregnant I was on the pill but I am horrible at taking it and really am not ready for an accident baby so I was thinking about getting the IUD mirena. So what's everyones thoughts on the mirena and have you gotten it yourself? Ive heard it makes you bleed for awhile after, is that continuously after or a little?

Answer Question
 
babygirlayla

Asked by babygirlayla at 4:42 PM on Aug. 13, 2010 in Health

Level 4 (28 Credits)
Answers (4)
  • I have Mirena now. It was inserted on May 27, and I spotted continuously for a few days, then had a normal period, then have spotted a little every day since then. It's just been the last 2 weeks that I have been going a full day here and there with no blood. It's very irritating at first, but it doesn't take long to get used to it. I also had a little cramping for a few days after, but nothing major. I didn't even need tylenol for it. Some women get mood swings, I was only like that for the first day. I would definitely recommend it, the side effects are temporary and worth it. I don't remember to take pills, either, and do not want another baby any time soon.
    rhianna1708

    Answer by rhianna1708 at 4:49 PM on Aug. 13, 2010

  • I had a copper IUD, which is a no hormone option. What I was told by my doctor is that it's actually common for women with Mirena to stop having periods all together. With the copper it's more common for women to have heavier periods, which I did. I did have cramping for a few days after having it inserted and cramps during my period were much worse. Overall though, I would recommend it to anyone who's not planning to have a child within at least the next couple of years.
    CJM_SHM

    Answer by CJM_SHM at 8:34 PM on Aug. 13, 2010

  • I had the Mirena for the first year after I had my son and you might spot a little right after insertion and by the third month after insertion I stopped getting my period. I ended up getting it taken out because I was having some side affects due to the hormones in it and my DH said that he could feel the strings and my doctor couldn't shorten them up anymore. Overall I like the birth control, but couldn't take it do to the side affects. I am currently using nuva ring which is another easy option it is a ring that you insert in your vagina, about the size of a hair tie, you put it in for three weeks and remove it for the last week and you get your period. My doctor also said that you could leave it in for all four weeks and skip your period because the chemicals are active for 31 days. When you go to your 6 week check up see what options would work for you.
    amandajoy21

    Answer by amandajoy21 at 11:01 PM on Aug. 13, 2010

  • I'm currently using Mirena it's been almost a yr. For the most part it works for me. My period is lighter but sometime it last  7-10 days other time 3-5 days. Frankly I was hoping not to have a period at all which was one of the reason I got on it.

    Cassandre

    Answer by Cassandre at 1:33 PM on Aug. 14, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.